Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 90, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 19, 2013, 4:14 PM MST for Graham County, Greenlee County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2013, 4:14 PM MST (23:14 UTC)
- Expired
- Sep 19, 2013, 4:45 PM MST
- In force
- 31 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 169 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2843 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562 WUUS55 KTWC 192314 SVRTWC AZC009-011-192345- /O.NEW.KTWC.SV.W.0090.130919T2314Z-130919T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 414 PM MST THU SEP 19 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EAST CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA... SOUTH CENTRAL GREENLEE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 445 PM MST * AT 405 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL GREENLEE COUNTY...OR 7 MILES NORTHWEST OF DUNCAN AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT THE COMMUNITY OF SHELDON BY 425 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3292 10927 3288 10909 3272 10919 3276 10931 TIME...MOT...LOC 2312Z 193DEG 13KT 3279 10923 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 2:16 PM MST, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 19, 2:16 PM MST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 216 PM MST THU SEP 19 2013 .SYNOPSIS...A BIT OF MOISTURE NEAR THE NEW MEXICO BORDER WILL ALLOW FOR ISOLATED THUNDERSTORMS ACROSS FAR EASTERN ARIZONA AGAIN FRIDAY. THIS MOISTURE WILL SPREAD WEST WITH A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MOST OF THE AREA ON SATURDAY. THEREAFTER...A DRY WESTERLY FLOW WILL DEVELOP OVER THE REGION BRINGING AN END TO THE RAIN CHANCES FOR MOST OF NEXT WEEK. && .DISCUSSION...RADAR WAS SHOWING A FEW SHOWERS AND THUNDERSTORMS WELL EAST OF TUCSON...MAINLY IN THE WHITE MOUNTAINS AND CHIRICAHUA MOUNTAIN RANGE THIS AFTERNOON. EXPECT THESE TO DISSIPATE NEAR SUNSET. A SIMILAR SITUATION CAN BE EXPECTED WEATHER WISE ON FRIDAY. THEREAFTER...A TROUGH OF LOW PRESSURE WILL DEEPEN ALONG THE WEST COAST WITH A SOUTHERLY FLOW DEVELOPING IN ADVANCE. THIS WILL PULL A DEEPER LAYER OF MOISTURE NORTHWARD INTO MAINLY THE EASTERN ONE-HALF OF ARIZONA SATURDAY. THIS INCREASE IN MOISTURE WILL TRANSLATE TO A LITTLE BETTER CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS ACROSS MUCH OF THE AREA SATURDAY. MODELS PROGGED THE WEST COAST TROUGH TO TRACK THROUGH THE ROCKIES SUNDAY WITH A ZONAL WESTERLY FLOW ALOFT DEVELOPING BEHIND IT ON MONDAY. THIS DRY WESTERLY FLOW WILL PRETTY MUCH PUT AN END TO THE RAIN CHANCES NEXT WEEK. DAYTIME TEMPERATURES WILL REMAIN ABOVE NORMAL THE NEXT COUPLE OF DAYS...THEN LOWER TO NEAR NORMAL AS THE LOW PRESSURE TROUGH PASSES EAST OF THE AREA. && .AVIATION...KTUS VICINITY WWD/NWWD SKC-FEW CLOUDS ABOVE 10K FT AGL. EAST AND SOUTH OF KTUS ISOLD -TSRA/-SHRA MAINLY NEAR THE NEW MEXICO BORDER AND INTERNATIONAL BORDER THIS EVENING. OTHERWISE...FEW-BKN CLOUDS AROUND 7-11K FT AGL. SURFACE WIND AREA-WIDE GENERALLY LESS THAN 10 KTS THRU FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED THUNDERSTORMS MAINLY NEAR THE NEW MEXICO BORDER DURING THE AFTERNOON AND EVENING HOURS AGAIN FRIDAY. THERE WILL BE SOME INCREASE IN MOISTURE ON SATURDAY AS A STORM SYSTEM MOVES NORTH OF THE AREA. THUS...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF SOUTHEAST ARIZONA SATURDAY AND SATURDAY EVENING. THEREAFTER...MARKEDLY DRIER CONDITIONS WILL PREVAIL EARLY NEXT WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR INTO EARLY NEXT WEEK EXCEPT FOR SLIGHTLY STRONGER WEST TO SOUTHWEST WINDS THIS WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.